Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 39, NWS Corpus Christi, TX

August 25, 20116 counties in Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 25, 2011, 3:35 PM CDT for 6 counties in Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2011, 3:35 PM CDT (20:35 UTC)
Expired
Aug 25, 2011, 4:30 PM CDT
In force
55 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Aransas County, TX, Jim Wells County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 30 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 3:57 PM CDTTSTM WND GST 591 W Corpus Christi, TX59 MPH GUST RECORDED AT CORPUS CHRISTI ASOS. CORRECETED FOR LAT/LONG.
Aug 25, 4:06 PM CDTMARINE TSTM WIND 444 Nne Corpus Christi, TXNUECES BAY TCOON STATION REPORTED GUST TO 38 KTS...44 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3146 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3146 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
-3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WUUS54 KCRP 252035
SVRCRP
TXC007-249-297-355-391-409-252130-
/O.NEW.KCRP.SV.W.0039.110825T2035Z-110825T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
335 PM CDT THU AUG 25 2011

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ARANSAS COUNTY IN SOUTH CENTRAL TEXAS
  NORTHEASTERN JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS
  SOUTHEASTERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS
  NUECES COUNTY IN SOUTH CENTRAL TEXAS
  SOUTH CENTRAL REFUGIO COUNTY IN SOUTH CENTRAL TEXAS
  SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 430 PM CDT

* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ODEM TO 9 MILES NORTHWEST OF PORTLAND TO 10 MILES
  WEST OF COPANO VILLAGE...OR ALONG A LINE EXTENDING FROM SINTON
  TO TAFT TO 10 MILES WEST OF ROCKPORT...AND MOVING SOUTH AT 40 TO
  50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAN PATRICIO...
  CALALLEN...
  ALFRED...
  ROBSTOWN...
  DRISCOLL CHILDRENS HOSPITAL...
  BAY AREA MEDICAL CENTER...
  DRISCOLL...
  WALDRON FIELD...
  PADRE ISLES COUNTRY CLUB...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2763 9726 2758 9729 2760 9784 2789 9803
      2829 9796 2801 9773 2792 9739 2809 9721
      2805 9715 2810 9706 2812 9705 2816 9708
      2812 9718 2822 9707 2801 9696 2797 9698
      2803 9699 2804 9700 2795 9700 2758 9724
TIME...MOT...LOC 2034Z 006DEG 33KT 2797 9758 2793 9744
          2803 9722

$$

MB
1 follow-up statement
482 
WWUS54 KCRP 252059
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
359 PM CDT THU AUG 25 2011

TXC007-249-297-355-391-409-252130-
/O.CON.KCRP.SV.W.0039.000000T0000Z-110825T2130Z/
ARANSAS-JIM WELLS-LIVE OAK-NUECES-REFUGIO-SAN PATRICIO-
359 PM CDT THU AUG 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN ARANSAS...NUECES...SAN PATRICIO...SOUTH CENTRAL
REFUGIO...SOUTHEASTERN LIVE OAK AND NORTHEASTERN JIM WELLS
COUNTIES...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM ORANGE GROVE TO CORPUS 
CHRISTI...MOVING SOUTH AT 40 MPH.  MOVE INDOORS NOW!

* LOCATIONS IMPACTED INCLUDE...
  PETRONILA...
  DRISCOLL...
  WALDRON FIELD...
  PADRE ISLES COUNTRY CLUB...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2763 9726 2758 9729 2760 9784 2789 9803
      2829 9796 2801 9773 2792 9739 2809 9721
      2805 9715 2810 9706 2812 9705 2816 9708
      2812 9718 2822 9707 2801 9696 2797 9698
      2803 9699 2804 9700 2795 9700 2758 9724
TIME...MOT...LOC 2058Z 006DEG 33KT 2775 9761 2771 9747
          2781 9725

$$

MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:16 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 25, 3:16 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
316 PM CDT THU AUG 25 2011

.SHORT TERM (TONIGHT THROUGH FRIDAY)...MID LEVEL VORT WILL CONTINUE
TO TRACK SOUTHWEST ACROSS THE CWA THROUGH THE REMAINDER OF THE
AFTERNOON. ORGANIZED CLUSTER OF STRONG TO SEVERE STORMS BEING
ENHANCED BY STEEP LOW LEVEL LAPSE RATES...MODEST DEEP LAYER
SHEAR...AND IS RIDING DOWN AXIS OF STRONG INSTABILITY JUST INLAND
(3200 J/KG OBSERVED ON 18Z CRP SOUNDING). DAMAGING WIND THREAT WILL
CONTINUES TO BE THE PRIMARY THREAT THROUGH THE LATE AFTERNOON...
ESPECIALLY ACROSS SOUTHWEST REFUGIO...SOUTHERN BEE...WESTERN SAN
PATRICIO COUNTIES OVER THE NEXT HOUR...AND POSSIBLY NORTHWEST
NUECES. IN ADDITION...WIND GUSTS BRINGING DOWN POWERLINES AND
CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN PRODUCING SEVERAL
SMALL WILDFIRES. THE THREAT THROUGH THE LATE AFTERNOON AND EVENING
HOURS WILL SHIFT INTO THE CENTRAL COUNTIES WITH THE SEABREEZE
PUSHING INLAND AND INTO THE RIO GRANDE PLAINS. VORT EXITS WEST OF
THE CWA AFTER MIDNIGHT...AND WITH LOSS OF HEATING AFTER SUNSET
CONVECTION SHOULD GRADUALLY END. ISOLATED SHOWERS POSSIBLE AFTER
MIDNIGHT AND THROUGH TOMORROW MORNING OVER THE GULF WATERS.
OTHERWISE A MAINLY DRY DAY TOMORROW...EXCLUDING A STRAY SHOWER
ALONG THE SEABREEZE.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...A MID LEVEL RIDGE AXIS
WILL APPROACH FROM THE NORTH ON SATURDAY IN AXIS...AND WILL BE
SOMEWHAT RELATED TO THE INTERACTION BETWEEN HURRICANE IRENE AND THE
SPRAWLING MID LEVEL RIDGE OVER THE FOUR CORNERS REGION. AS THE RIDGE
AXIS APPROACHES...LOW AND MID LEVEL FLOW WILL TURN TO THE NORTHEAST
BRINGING IN SLIGHTLY WARMER AIR ALOFT. THE SEA BREEZE WILL ALSO HAVE
LITTLE INLAND MOVEMENT ON SATURDAY. THESE TWO FACTORS WILL ALLOW
TEMPS TO REACH THE HIGHEST MARKS SO FAR THIS SUMMER ACROSS MOST
LOCATIONS. AS THE MID LEVEL RIDGE MOVES THROUGH ON SUNDAY
MORNING...THE LOW AND MID LEVEL FLOW MAY TURN TO THE NORTH OR
NORTHWEST AND ALLOW EVEN WARMER TEMPERATURES TO OCCUR FOR SUNDAY
AFTERNOON. CONFIDENCE IS HIGH THAT RECORD TEMPERATURES WILL OCCUR
FOR SATURDAY AND SUNDAY.

A TRANSITION TO EASTERLY OR SOUTHEASTERLY FLOW IS EXPECTED TO BEGIN
ON MONDAY WITH TEMPERATURES BEGINNING TO MODERATE BY TUESDAY AND
WEDNESDAY. MODELS ARE ALSO HINTING AT AN AREA OF DEEPER MOISTURE
MOVING TOWARD THE AREA FROM THE YUCATAN TOWARDS THE END OF THE
PERIOD.

MLG/77

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77 100  76 103  78  /  10  10   0   0   0
VICTORIA          76 103  74 106  75  /  10  10   0   0   0
LAREDO            79 106  79 108  80  /  30  10   0   0   0
ALICE             74 104  74 107  76  /  10  10   0   0   0
ROCKPORT          81  96  79  97  80  /  10  10   0   0   0
COTULLA           76 105  77 108  77  /  20  10   0   0   0
KINGSVILLE        75 101  76 107  76  /  10  10   0   0   0
NAVY CORPUS       79  94  79  96  79  /  10  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM
MG/77...LONG TERM
Hazardous weather outlook, Aug 25, 5:38 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
538 AM CDT THU AUG 25 2011

TXZ229>234-239>247-261045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
538 AM CDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON...WHICH
COULD PRODUCE WIND GUSTS 40 MPH OR MORE. AFTERNOON AND EARLY
EVENING HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE AGAIN
EXPECTED AGAIN. A FEW LOCATIONS COULD BRIEFLY REACH 110 DEGREES
FOR AN HOUR OR TWO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MAXIMUM HEAT INDEX VALUES OF 105 TO 109 DEGREES CAN BE EXPECTED EACH
AFTERNOON ACROSS SOUTH TEXAS. HEAT INDICES COULD EXCEED 110
DEGREES OVER MANY LOCATIONS ON SATURDAY. OTHERWISE...NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-261045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
538 AM CDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE WATERS THIS
AFTERNOON...PRODUCING WIND GUSTS TO 30 KNOTS. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/PZ

In the hours before

Special weather statement, Aug 25, 1:02 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
102 PM CDT THU AUG 25 2011

TXZ234-251900-
VICTORIA-
102 PM CDT THU AUG 25 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL BE AFFECTING VICTORIA
COUNTY BY 130 PM CDT...

AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTH OF EDNA
SOUTHWARD TO LAVACA BAY...MOVING SOUTHWEST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS CLUSTER OF STORMS.

MB
Special weather statement, Aug 25, 1:12 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
112 PM CDT THU AUG 25 2011

TXZ247-251915-
CALHOUN-
112 PM CDT THU AUG 25 2011

...STRONG THUNDERSTORMS WERE AFFECTING CALHOUN COUNTY...

AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POINT COMFORT TO 9
MILES SOUTHWEST OF INDIANOLA...MOVING WEST AT 20 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY PUSH
ACROSS CALHOUN COUNTY.

MB
Local storm report, Aug 25, 1:51 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
151 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND GST     INEZ                    28.88N 96.78W
08/25/2011  M63 MPH          VICTORIA           TX   TRAINED SPOTTER

            MEASURED THUNDERSTORM WIND GUST OF 63 MPH REPORTED IN
            INEZ,TX

&&

ZF
Local storm report, Aug 25, 2:02 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
202 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     3 N VICTORIA            28.87N 96.98W
08/25/2011                   VICTORIA           TX   LAW ENFORCEMENT

            TELEPHONE WIRES KNOCKED DOWN IN VICTORIA AT THE 1100
            BLOCK OF SALEM ROAD AND 1000 BLOCK OF VIRGINIA

&&

ZF
Local storm report, Aug 25, 3:00 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
300 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     SW VICTORIA             28.82N 96.98W
08/25/2011                   VICTORIA           TX   PUBLIC

            PINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS
            APPROX.

&&

HART
Local storm report, Aug 25, 3:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     SW VICTORIA             28.82N 96.98W
08/25/2011                   VICTORIA           TX   PUBLIC

            PINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS
            APPROX.

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:26 PM CDTTornado WarningCRPCalhoun34 min
Aug 25, 1:47 PM CDTSevere Thunderstorm WarningCRPCalhoun, Victoria58 min
Aug 25, 2:04 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio56 min
Aug 25, 2:08 PM CDTSevere Thunderstorm WarningCRPCalhoun, Goliad, Refugio, Victoria67 min
Aug 25, 2:43 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio62 min
Aug 25, 3:02 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak, Refugio, San Patricio43 min
Aug 25, 3:05 PM CDTSevere Thunderstorm WarningCRPRefugio, San Patricio40 min
Aug 25, 3:21 PM CDTSevere Thunderstorm WarningCRPNueces, Refugio, San Patricio54 min
Aug 25, 3:38 PM CDTSpecial Marine WarningCRP3 hr
Aug 25, 3:46 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, McMullen59 min
Aug 25, 4:04 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces56 min
Aug 25, 4:17 PM CDTAreal Flood AdvisoryCRPJim Wells, Nueces, San Patricio88 min
Aug 25, 4:31 PM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb59 min
Aug 25, 5:00 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.